MAUDE Adverse Event Report: ENCORE MEDICAL L.P. CLP HIP; HIP, STEM, CLP, STANDARD, SIZE#5, IMPLANT, POLISHED NECK

ENCORE MEDICAL L.P. CLP HIP; HIP, STEM, CLP, STANDARD, SIZE#5, IMPLANT, POLISHED NECK
Model Number 426-10-050
Health Effect - Clinical Code Pain (1994)
Date of Event 12/11/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to loose stem.Revised for pain.The acetabular cup components were retained.The poly insert was exchanged.
 
Additional Manufacturer Narrative
The reason for this revision surgery was due to loosening.The previous surgery and the revision detailed in this investigation occurred over 2 years and 8 months apart.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the event.The device was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to loosening.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the event.There are many factors that may contribute to the event that are outside the control of djo surgical such as: inadequate soft tissue support, degenerative bone, patient bone deterioration, patient activities or trauma.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
CLP HIP
Common Device Name
HIP, STEM, CLP, STANDARD, SIZE#5, IMPLANT, POLISHED NECK
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key7160222
Report Number1644408-2017-01211
Device Sequence Number63215
Product Code JDI
UDI-Device Identifier00888912079532
UDI-Public(01)00888912079532
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K932481
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Model Number426-10-050
Device Catalogue Number426-10-050
Device Lot Number405N1027
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/11/2017
Supplement Date Received by Manufacturer02/08/2018
Initial Report FDA Received Date01/03/2018
Supplement Report FDA Received Date02/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR